- Volume 53 Issue 5
We provide a partial differential equation for European options on a stock whose price process follows a general geometric Riemannian Brownian motion. The existence and the uniqueness of solutions to the partial differential equation are investigated, and then an expression of the value for European options is obtained using the fundamental solution technique. Proper Riemannian metrics on the real number field can make the distribution of return rates of the stock induced by our model have the character of leptokurtosis and fat-tail; in addition, they can also explain option pricing bias and implied volatility smile (skew).
Supported by : Central Universities
- D. Applebaum, Levy Processes and Stochastic Calculus, 2 ed., Cambridge University Press, Cambridge, 2009.
- L. Bachelier, Theorie de la speculation, Ann. Sci. Ecole Norm. Sup. (3) 17 (1900), 21-86. https://doi.org/10.24033/asens.476
- F. Black and M. Scholes, The pricing of options and corporate liabilities, J. Political Economy 81 (1973), no. 3, 637-654. https://doi.org/10.1086/260062
- T. Chan, Pricing contingent claims on stocks driven by Levy processes, Ann. Appl. Probab. 9 (1999), no. 2, 504-528. https://doi.org/10.1214/aoap/1029962753
- E. F. Fama, The behavior of stock market prices, J. Business 38 (1965), no. 1, 34-105. https://doi.org/10.1086/294743
- A. Friedman, Partial Differential Equations of Parabolic Type, Prentice-Hall, Englewood Cliffs, NJ, 1964.
- A. Friedman, Stochastic Differential Equations and Applications, vol. 1, Academic Press, New York, 1975.
- R. Hafner, Stochastic Implied Volatility: A Factor-Based Model, Springer-Verlag, Berlin, 2004.
- S. L. Heston, A closed-form solution for options with stochastic volatility with applications to bond and currency options, The Review of Financial Studies 6 (1993), no. 2, 327-343. https://doi.org/10.1093/rfs/6.2.327
- D. G. Hobson and L. C. G. Rogers, Complete models with stochastic volatility, Math. Finance 8 (1998), no. 1, 27-48. https://doi.org/10.1111/1467-9965.00043
- E. P. Hsu, Stochastic Analysis on Manifolds, American Mathematical Society, Providence, RI, 2002.
- J. Hull and A. White, The pricing of options on assets with stochastic volatility, J. Finance 42 (1987), no. 2, 281-300. https://doi.org/10.1111/j.1540-6261.1987.tb02568.x
- P. J. Hunt and J. E. Kennendy, Financial Derivatives in Theory and Practice, Revised ed., John Wiley & Sons, Ltd, Chichester, 2004.
- L.-S. Jiang, Mathematical Modeling and Methods of Option Pricing, Higher Education Press, Beijing, 2003.
- I. Karatzas and S. E. Shreve, Brownian Motion and Stochastic Calculus, 2 ed., Springer-Verlag, New York, 1991.
- B. Mandelbrot, The variation of certain speculative prices, J. Business 36 (1963), no. 4, 394-419. https://doi.org/10.1086/294632
- P. A. Samuelson, Proof that properly anticipated prices fluctuate randomly, Industrial Management Review 6 (1965), no. 2, 41-49.
- E. M. Stein and J. C. Stein, Stock price distributions with stochastic volatility: an analytic approach, The Review of Financial Studies 4 (1991), no. 4, 727-752. https://doi.org/10.1093/rfs/4.4.727